Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 97, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 8, 2017, 4:06 AM CST. It took effect at Dec 9, 2017, 4:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2017, 4:06 AM CST (10:06 UTC)
- In effect from
- Dec 9, 2017, 4:00 AM CST
- Expired
- Dec 9, 2017, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
699 WHUS73 KGRB 081006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST FRI DEC 8 2017 LMZ521-522-541>543-081815- /O.NEW.KGRB.SC.Y.0097.171209T1000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 406 AM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST SATURDAY. * WINDS...FROM THE NORTH AT 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS. * WAVES...BUILDING TO 2 TO 4 FT ON THE BAY AND 4 TO 6 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
6 follow-up statements
072 WHUS73 KGRB 081620 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1020 AM CST FRI DEC 8 2017 LMZ521-522-541>543-090030- /O.CON.KGRB.SC.Y.0097.171209T1000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1020 AM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST SATURDAY... * WINDS...FROM THE NORTH AT 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS. * WAVES...BUILDING TO 2 TO 4 FT ON THE BAY AND 4 TO 6 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
881 WHUS73 KGRB 082124 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CST FRI DEC 8 2017 LMZ521-522-541>543-090530- /O.CON.KGRB.SC.Y.0097.171209T1000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 324 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST SATURDAY... * WINDS...NORTH INCREASING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
262 WHUS73 KGRB 090310 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 PM CST FRI DEC 8 2017 LMZ521-522-541>543-091115- /O.CON.KGRB.SC.Y.0097.171209T1000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 910 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST SATURDAY... * WINDS...NORTH INCREASING TO 15 TO 25 KTS LATE TONIGHT. GUSTS TO AROUND 30 KTS. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
823 WHUS73 KGRB 090942 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 AM CST SAT DEC 9 2017 LMZ521-522-541>543-091745- /O.CON.KGRB.SC.Y.0097.171209T1000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 342 AM CST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTH INCREASING TO 15 TO 25 KTS. GUSTS TO AROUND 30 KTS. * WAVES...BUILDING TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
012 WHUS73 KGRB 091622 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CST SAT DEC 9 2017 LMZ521-522-541>543-100030- /O.CON.KGRB.SC.Y.0097.000000T0000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1022 AM CST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTH 15 TO 25 KTS. GUSTS TO AROUND 30 KTS. WINDS SUBSIDING THIS EVENING. * WAVES...3 TO 5 FT ON THE BAY AND 4 TO 6 FT ON LAKE MICHIGAN. WAVES SLOWLY EASING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
792 WHUS73 KGRB 092107 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CST SAT DEC 9 2017 LMZ521-522-541>543-100300- /O.CON.KGRB.SC.Y.0097.000000T0000Z-171210T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 307 PM CST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KTS. GUSTS TO 25 KTS. WINDS SUBSIDING THIS EVENING. * WAVES...2 TO 4 FT SUBSIDING TO 1 TO 3 FEET IN THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:35 AM CST, 31 minutes earlier.
Area forecast discussion, Dec 8, 3:35 AM CST, 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 335 AM CST Fri Dec 8 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 334 AM CST Fri Dec 8 2017 Snowfall timing and amounts with a clipper system will be the main forecast issues. The combination of an upper trof passage and a weak cold frontal boundary produced a band of light snow showers and flurries across the forecast area overnight. The band was weakening as it pushed through the Fox Valley and lakeshore areas. Scattered lake effect snow showers were still occurring in Vilas county, but were generally light. A strong short-wave trof, currently in northern Manitoba, is expected to impact the forecast area late this afternoon into tonight. Have slowed down the arrival time of the steadier snows, which will probably not reach our southern counties until early evening. Although moisture is sparse, the strong short-wave should combine with steep 850-700 mb lapse rates (6-7 C/km) and high snowfall to water ratios in excess of 20:1, to produce a widespread 1 to 3 inch accumulation. Slightly higher amounts will occur in northwest Vilas county, due to lake enhancement. Will highlight travel concerns in the Hazardous Weather Outlook and a Special Weather Statement. The steady snow will taper off overnight, but low-level winds will turn to a more favorable NNW direction for lake-effect snow showers in Vilas county. Will keep at least likely pops going for the snowbelt region through Saturday morning, along with the potential for another inch or two of snow. Eventually the snow will taper off as a ridge of high pressure arrives Saturday afternoon. Gusty NNW winds may produce some blowing and drifting snow in the Fox Valley and lakeshore areas on Saturday, but will hold off on adding it to the forecast for right now. Chilly conditions will continue, with highs in the 20s today, and middle teens to middle 20s on Saturday. Lows tonight should be in the teens and lower 20s. .LONG TERM...Saturday Night Through Thursday Issued at 334 AM CST Fri Dec 8 2017 No change to the mean flow well into next week with the prevailing upper ridge over western NOAM and a persistent upper trough over east-central NOAM. This pattern will continue to send a series of potent mid-level shortwave troughs/attendant clipper systems through the Great Lakes at regular intervals. Trying to time/track these systems remains the main forecast challenge. Temperatures are expected to oscillate between normal ahead of each system, then fall below normal behind each system. Despite a modest surface ridge moving across WI Saturday evening, clouds are expected to be on the increase ahead of our next clipper system diving southeast out of central Canada. This clipper is supposed to reach northern sections of the Great Lakes (roughly eastern Lake Superior) by 12z Monday with a cold front extended southwest through central WI. While a few flurries may accompany the front, the stronger forcing remains to our north and east, thus mainly dry conditions should hold for Saturday night. Min temperatures to be 5 to 10 above zero north, 10 to 15 degrees south. The cold front completes its passage through the rest of WI Sunday morning, again with only a few flurries possible. The rest of the day to be mostly cloudy with winds veering to the west- northwest. Even though trajectories are not perfect, anticipate at least a chance for lake effect snow showers to return over east- central WI. Any accumulations would be very minor. Max temperatures to be in the middle 20s far north, lower 30s far south. The next clipper system is forecast to move southeast and reach the Upper MS Valley by 12z Monday. A push of WAA, coupled with increasing mid-level Q-vector convergence and the left exit region of the upper jet, will bring light snow to much of the region mainly after midnight Sunday night. Accumulations by daybreak could be in the few tenths of an inch to one inch range, although the exact track of the clipper could change these values. Min temperatures to range from 15 to 20 degrees north, 20 to 25 degrees south. Depending on the track of the low pressure, light snow chances would continue through at least Monday morning, if not all day if the track is across WI. Too much uncertainty yet for total accumulation numbers, but would expect some slippery road conditions for the Monday morning commute to work or school. The onset of CAA behind this system will limit diurnal warming with max temperatures in the lower to middle 20s north, middle 20s to around 30 degrees south. Another surge of cold air overspreads the region Monday night on north-northwest winds. 8H temperatures over western Lake Superior drop to around -18C with delta-T values in the middle 20s and lake-induced Capes of around 700 J/KG. This sets the stage for lake effect snow showers over north-central WI. The negatives for significant lake effect are low inversion heights and the approach of a surface ridge with drier air. Have maintained the likely pops for Vilas County with a potential for accumulating snow, especially during the evening. This surface ridge reaches the western Great Lakes on Tuesday with the lake effect snow showers gradually ending. The rest of northeast WI appears relatively quiet as the models have delayed the next clipper system. Anticipate some mixed sunshine now for Tuesday with max temperatures in the middle teens north-central, lower 20s eastern WI. After a quiet Tuesday night with the surface ridge sliding through the area, the approach of the next clipper on Wednesday will quickly increase cloud cover and bring the next chance for snow to northeast WI. Much like the previous clipper, models have different opinions on the track of the surface low, therefore pops have been kept on the low side for now. A bit of warming ahead of this clipper will bring max temperatures into the lower to middle 20s north, middle to upper 20s south. The chance for light snow would linger into Wednesday night before the focus turns back to lake effect potential for north-central WI on Thursday. Have generally followed the consensus timing by the middle of next week due to the uncertainty of timing/track of the surface low. && .AVIATION...for 06Z TAF Issuance Issued at 1032 PM CST Thu Dec 7 2017 An upper level disturbance will bring a round of light snow showers or flurries to much of the region overnight through mid morning on Friday. The snow showers or flurries will be most numerous across the north, with flurries across central and east-central Wisconsin VFR CIGS to deteriorate into the MVFR category across much of the area, with local IFR conditions across the north later tonight into Friday morning. The next disturbance will bring a more substantial accumulating snow of 1 to 3 inches Friday afternoon into Saturday morning. The snow should arrive across the north Friday afternoon, reaching KAUW/KCWA by mid to late afternoon and at KGRB/KATW/KMTW by late afternoon or early evening. Snow will continue through much of Friday evening, then tapering off late Friday evening or early Saturday morning across much of the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Eckberg
Hazardous weather outlook, Dec 8, 3:40 AM CST, 26 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 340 AM CST Fri Dec 8 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 340 AM CST Fri Dec 8 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A clipper low pressure system will bring 1 to 3 inches of snow to the region late this afternoon into tonight. Locally higher accumulations are anticipated in northern Vilas county due to lake enhancement. Motorists should be prepared hazardous travel conditions over north central Wisconsin late this afternoon, and over the entire region tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The passage of several clipper systems next week will bring the potential for accumulating snow to much of the region. Behind each system, lake effect snow showers are expected across north-central Wisconsin. Hazardous driving conditions can be expected at times for much of next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-090945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 340 AM CST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. Kieckbusch/Kallas
In the hours before
Special weather statement, Dec 8, 3:52 AM CST, 14 minutes before
Special Weather Statement National Weather Service Green Bay WI 352 AM CST Fri Dec 8 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 352 AM CST Fri Dec 8 2017 ...ACCUMULATING SNOW EXPECTED LATE THIS AFTERNOON INTO TONIGHT... A clipper low pressure system will bring snow to the region late this afternoon into tonight. Most locations will see accumulations of 1 to 3 inches by Saturday morning, through locally higher amounts of 3 to 5 inches may occur in northwest Vilas county due to lake enhancement. Motorists should be prepared for hazardous travel conditions due to reduced visibilities and snow covered roads. Conditions will deteriorate over north central Wisconsin late this afternoon, and over the rest of the region during the early evening. Gusty northwest winds may result in some blowing and drifting of the powdery snow in the Fox Valley and lakeshore areas on Saturday. Kieckbusch
Special weather statement, Dec 8, 3:54 AM CST, 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 354 AM CST Fri Dec 8 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 354 AM CST Fri Dec 8 2017 ...ACCUMULATING SNOW EXPECTED LATE THIS AFTERNOON INTO TONIGHT... A clipper low pressure system will bring snow to the region late this afternoon into tonight. Most locations will see accumulations of 1 to 3 inches by Saturday morning, though locally higher amounts of 3 to 5 inches may occur in northwest Vilas county due to lake enhancement. Motorists should be prepared for hazardous travel conditions due to reduced visibilities and snow covered roads. Conditions will deteriorate over north central Wisconsin late this afternoon, and over the rest of the region during the early evening. Gusty northwest winds may result in some blowing and drifting of the powdery snow in the Fox Valley and lakeshore areas on Saturday. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 10:51 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 17 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.